# SDR CA070905001

- Difficulty date: August 11, 2007
- Submitted: October 24, 2007
- Operation: General aviation
- Make and model: Skrsky S76A
- Aircraft time: 9,632 hours
- Engine: Allsn 250C30S
- System (JASC): 7250 · Turbine Section
- Part: Bearing
- Part number: TBA
- Condition: Disintegrated
- Location: Nr 5
- Part time: 3,576 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: X, E, J
- Precautionary procedure: B, A

## Discrepancy

(CAN) FLIGHT CREW ENCOUNTERED A NR 2 ENGINE CHIP WARNING LIGHT FOLLOWED BY COMPLETE ENGINE FAILURE WITHIN 1 MIN EMERGENCY LANDING EXECUTED.  NR 2 ENGINE AND OIL COOLER REPLACED, A/C RETURNED TO SERVICE.  SUBSEQUENT INVESTIGATION CARRIED OUT AT AMO REVEALED FAILURE OF THE NR 5 BEARING. THE BEARING FAILURE CAUSED POWER TURBINE ROTOR VIBRATION AND OSCILLATION RESULTING IN SUBSEQUENT DAMAGE AND DECOUPLING OF TURBINE TO COMPRESSOR (N1) COUPLING. THE GAS GENERATOR TURBINE ENTERED OVER-SPEED OF UNKNOWN VALUE. THE GP TURBINE OVER SPEED CAUSED NR 2 TURBINE BLADES TO PROGRESSIVELY SEPARATE FROM THE DISK. THE NR 5 BEARING HAD BEEN OVERHAUL INSPECTED BY THIS AMO APPROXIMATELY 757.9 HRS PRIOR TO FAILURE AND RE-INSTALLED AS (SERVICEABLE). THE BEARING HAS ACCUMULATED AT LEAST 3576 HRS. POSSIBLY AS MUCH AS 7040.4 HRS. (ON CONDITION PART). (TC NR 20070905001)
